Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 9, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Apr 21, 2011, 11:42 AM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Apr 21, 2011, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2011, 11:42 AM MDT (17:42 UTC)
- In effect from
- Apr 21, 2011, 12:00 PM MDT
- Expired
- Apr 21, 2011, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 5.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
004 WWUS75 KBOI 211742 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID ISSUED BY NATIONAL WEATHER SERVICE POCATELLO ID 1142 AM MDT THU APR 21 2011 IDZ016-220145- /O.NEW.KBOI.WI.Y.0009.110421T1800Z-110422T0300Z/ WESTERN MAGIC VALLEY- 1142 AM MDT THU APR 21 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS...WEST WIND OF 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. * TIMING...FROM NOW THROUGH 900 PM MDT. PEAK WIND SHOULD OCCUR AROUND 500 PM TO 700 PM. * IMPACTS...WIND THIS STRONG CAN BRING DOWN WEAKENED TREES AND BRANCHES. POWER LINES CAN ALSO BE BROUGHT DOWN BY WINDS IN EXCESS OF 30 MPH. VEHICLES CAN BE HARDER TO CONTROL...SO SLOW DOWN TO REMAIN IN CONTROL OF YOUR CAR OR TRUCK...ESPECIALLY HIGH- PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
2 follow-up statements
803 WWUS75 KBOI 212039 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID ISSUED BY NATIONAL WEATHER SERVICE POCATELLO ID 239 PM MDT THU APR 21 2011 IDZ016-220300- /O.CON.KBOI.WI.Y.0009.000000T0000Z-110422T0300Z/ WESTERN MAGIC VALLEY- 239 PM MDT THU APR 21 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS...WEST WIND OF 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. * TIMING...THROUGH 900 PM MDT. PEAK WIND SHOULD OCCUR AROUND 500 PM TO 700 PM. * IMPACTS...WIND THIS STRONG CAN BRING DOWN WEAKENED TREES AND BRANCHES. POWER LINES CAN ALSO BE BROUGHT DOWN BY WINDS IN EXCESS OF 30 MPH. VEHICLES CAN BE HARDER TO CONTROL...SO SLOW DOWN TO REMAIN IN CONTROL OF YOUR CAR OR TRUCK...ESPECIALLY HIGH- PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
495 WWUS75 KBOI 220238 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 838 PM MDT THU APR 21 2011 IDZ016-220345- /O.EXP.KBOI.WI.Y.0009.000000T0000Z-110422T0300Z/ WESTERN MAGIC VALLEY- 838 PM MDT THU APR 21 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS IN THE WESTERN MAGIC HAVE DROPPED BELOW THE ADVISORY CRITERIA. WINDS OF 20 MPH WITH GUSTS TO 30 MPH THIS EVENING WILL GRADUALLY WEAKEN AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 21, 10:30 AM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 21, 10:30 AM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BOISE ID ISSUED BY NATIONAL WEATHER SERVICE POCATELLO ID 1030 AM MDT THU APR 21 2011 ...CORRECTED FOR ISSUING OFFICE... .DISCUSSION...WIND SOMEWHAT STRONGER IN THE POST FRONTAL ZONE AND HAVE STRENGTHENED THEM A LITTLE. OTHERWISE FRONT APPEARS TIMED CORRECTLY IN THE CURRENT FORECAST AND NO FURTHER UPDATES. MESSICK && .AVIATION...LOW CLOUDS AND FOG LINGERING LONGER THAN EXPECTED...BUT EVEN EASTERNMOST KTWF SHOULD HAVE VFR CONDITIONS BY THIS AFTERNOON. KMYL WILL STRUGGLE THROUGH THE AFTERNOON AND THEN ENCOUNTER FOG PROBLEMS FOR THE LATE NIGHT AND EARLY MORNING HOURS. THE OREGON AIRDROMES SHOULD REMAIN VFR WITH CEILING UNLIMITED. MESSICK && .HYDROLOGY...MODERATE TO HEAVY RAIN WHICH FELL EARLIER THIS MORNING IN THE BOISE CITY METRO AREA WILL CAUSE SMALL FLUCTUATIONS IN MEASURED RIVER LEVELS ON THE BOISE RIVER. THESE FLUCTUATIONS WILL AMOUNT TO LESS THAN AN INCH OF RISE IN WATER LEVEL AS MEASURED AT GLENWOOD BRIDGE. EVEN THOUGH MEASURED LEVELS MAY BRIEFLY TOUCH OFFICIAL FLOOD STAGE...ANY ADDITIONAL IMPACT WILL BE INSIGNIFICANT AND THE RIVER WILL CONTINUE TO AVERAGE NEAR 6800 CFS. TAL && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH FRIDAY...PACIFIC TROUGH BEARING DOWN ON THE FORECAST AREA THIS MORNING. 3 AM MDT RADAR AND SATELLITE IMAGERY SHOWING A BROAD AREA OF ENHANCED CLOUD COVER AND PRECIPITATION AHEAD OF THE MAIN TROUGH AXIS...ACROSS SOUTHERN HARNEY AND MALHEUR COUNTIES AND ACROSS THE TREASURE VALLEY. TRAILING COLD FRONT ASSOCIATED WITH THIS SYSTEM ISN/T EASILY DEFINED...BUT LOOKS TO BE JUST WEST BAKER CITY AND BURNS AT THIS TIME. EXPECTING MAIN SWATH OF PRECIPITATION AHEAD OF THE FRONT TO SHIFT EASTWARD THROUGHOUT THE DAY. A SLIGHT CHANCE OF THUNDERSTORMS IS STILL WARRANTED ACROSS PORTIONS OF SOUTHCENTRAL IDAHO EARLY THIS AFTERNOON - BEFORE SURFACE COOLING BECOMES DRASTIC. SHOWERS WILL BE PREVALENT BEHIND THE FRONT THIS AFTERNOON...ESPECIALLY ACROSS NORTHERN TERRAIN...AS THE BASE OF THE UPPER LEVEL TROUGH DIGS SOUTHEAST INTO THE AREA. BREEZY POST-FRONTAL WINDS ARE FORECAST ACROSS THE MAGIC VALLEY /AND SOUTH TO THE NV BORDER/ THIS AFTERNOON. EXPECT SUSTAINED SPEEDS AROUND 25 MPH WITH GUSTS OF 35 TO 40 MPH BETWEEN 9 PM MDT. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...WEAK UPPER RIDGE FRIDAY NIGHT-SATURDAY WILL GIVE WAY TO MORE SHOWERS EARLY NEXT WEEK AS MODELS CONTINUE TO SHOW A COUPLE OF PACIFIC TROUGHS MOVING THROUGH THE REGION SUNDAY AND MONDAY. THE GFS IS STILL A LITTLE FASTER THAN THE ECMWF WITH ONSET OF SHOWERS FOR SUNDAY...ALTHOUGH THE DIFFERENCES ARE LESS THAN EARLIER RUNS. BOTH MODELS ALSO SHOW A RIDGE ON TUESDAY FOLLOWED BY ANOTHER TROUGH ON WEDNESDAY. BOTTOM LINE IS THE WET AND COOL WEATHER PATTERN WILL CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...JAM AVIATION.....JAM HYDROLOGY...TAL PREV SHORT TERM...MT PREV LONG TERM....BW
Hazardous weather outlook, Apr 21, 6:08 AM MDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 608 AM MDT THU APR 21 2011 IDZ011>016-028>030-033-ORZ061>064-221215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 608 AM MDT THU APR 21 2011 /508 AM PDT THU APR 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 21, 6:23 AM MDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
623 AM MDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 AM HEAVY RAIN BOISE 43.61N 116.23W
04/21/2011 U0.00 INCH ADA ID LAW ENFORCEMENT
MINOR STREET FLOODING REPORTED NEAR THE INTERSECTION OF
BROADWAY AVENUE AND BELMONT STREET.
&&
BWThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 5:52 AM MDT | Areal Flood Advisory | BOI | Ada, Canyon, Elmore, Gem, Owyhee | 98 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.